Alert archive / Georgia / Flash Flood Warnings in 1998
Flash Flood Warning 39, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Mar 9, 1998, 12:55 AM EST for Atkinson County, Georgia. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 1998, 12:55 AM EST (05:55 UTC)
- Expired
- Mar 9, 1998, 1:15 AM EST
- In force
- 20 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Atkinson County, GA
The radar
The Moody AFB radar (KVAX), 47 km from the middle of the area, began a volume at 05:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 5.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 833 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 2.8
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Mar 8, 8:45 PM EST, 4 hours 10 minutes earlier.
Area forecast discussion, Mar 8, 8:45 PM EST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 845 PM EST SUN MAR 8 1998 SQLN LN CUTTING THRU SE GA-NW FL PNSULA CONTS TO SHIFT E. SATL LOOP HINTING AT A SPLIT IN ENERGY BEGINNING TO TAKE PLACE WITH CONVECTION ALG THE LINE ENHANCING AS IT NEARS THE WEST CST OF THE PNSULA. RADAR ESTIMATES HAVE RAINFALL AMTS BTN 1 AND 1 1/4 PER HR ALG SQUALL. MOBBS
In the hours before
Special weather statement, Mar 8, 8:34 PM EST, 4 hours 21 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-090730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 834 PM EST SUN MAR 8 1998 ...A TORNADO WATCH REMAINS IN EFFECT THROUGH 2 AM MONDAY MORNING FOR THE FOLLOWING COUNTIES AND THEIR ADJACENT COASTAL WATERS. IN SOUTHEAST GEORGIA ...APPLING...BACON...BRANTLEY...CAMDEN...CHARLTON...CLINCH... GLYNN...PIERCE...WARE AND WAYNE. IN NORTH FLORIDA...ALACHUA...BAKER...BRADFORD...CLAY... COLUMBIA...DUVAL...GILCHRIST...HAMILTON...MARION...NASSAU.... PUTNAM...ST. JOHNS...SUWANNEE...UNION AND FLAGLER. A TORNADO WATCH MEANS THAT TORNADOES ARE POSSIBLE IN AND NEAR THE WATCH AREA. TORNADOES CAN AND DO STRIKE WITH LITTLE NOTICE...REMAIN ALERT FOR THREATENING WEATHER THROUGH THE EVENING. ...THERE WILL BE A RISK OF SEVERE WEATHER ACROSS THE BALANCE OF NORTH FLORIDA INTO THE EVENING HOURS... ON THE WEATHER MAP...A DEEPENING LOW PRESSURE CENTER OVER SOUTHERN ILLINOIS IS MOVING NORTHWARD TOWARD THE GREAT LAKES REGION. TWO FRONTAL SYSTEMS EXTEND SOUTHWARD FROM THE LOW. THE FIRST STRETCHES THROUGH TENNESSEE...ALABAMA...THE WESTERN FLORIDA PANHANDLE INTO THE GULF OF MEXICO. THE SECOND STRETCHES THROUGH WESTERN MISSISSIPPI THROUGH SOUTHCENTRAL LOUISIANA. SEVERE WEATHER...THE AIR MASS AHEAD OF THE FIRST FRONT REMAINS VERY UNSTABLE WITH A LINE OF STRONG TO SEVERE THUNDERSTORMS BEING MAINTAINED ALONG AND JUST IN ADVANCE OF THE FRONT. CONDITIONS ALSO REMAIN FAVORABLE FOR THE DEVELOPMENT OF TORNADOES. TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING...GUSTY WIND AND SMALL HAIL WILL ACCOMPANY THIS LINE OF THUNDERSTORMS. RAINFALL...AS THE MAIN SQUALL LINE TRANSITS THE REGION MOST AREAS WILL EXPERIENCE HEAVY RAINFALL. THE THREAT OF WIDESPREAD FLOODING HAS DIMINISHED...BUT THE THREAT OF LOCAL FLOODING WILL CONTINUE UNTIL THE MAIN SQUALL LINE PASSES. RESIDENTS AND INTERESTS IN SOUTHEAST GEORGIA AND NORTH FLORIDA SHOULD MONITOR LOCAL RADIO...TV...CABLE TV AND NOAA WEATHER RADIO FOR FUTURE STATEMENTS...WATCHES AND POSSIBLE WARNINGS. WEATHER RADIOS WITH ALARM FEATURES SHOULD BE REMAIN ACTIVATED. SPOTTER ACTIVATION IS REQUESTED IN THE WATCH AREAS. ADDITIONAL WEATHER INFORMATION MAY BE OBTAINED ON THE INTERNET ON THE WORLD WIDE WEB AT: HTTP://WWW.UNF.EDU/NWS/JAX (USE LOWER CASE). MOBBS
Special weather statement, Mar 8, 8:34 PM EST, 4 hours 21 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-090730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 834 PM EST SUN MAR 8 1998 ...A TORNADO WATCH REMAINS IN EFFECT THROUGH 2 AM MONDAY MORNING FOR THE FOLLOWING COUNTIES AND THEIR ADJACENT COASTAL WATERS. IN SOUTHEAST GEORGIA ...APPLING...BACON...BRANTLEY...CAMDEN...CHARLTON...CLINCH... GLYNN...PIERCE...WARE AND WAYNE. IN NORTH FLORIDA...ALACHUA...BAKER...BRADFORD...CLAY... COLUMBIA...DUVAL...GILCHRIST...HAMILTON...MARION...NASSAU.... PUTNAM...ST. JOHNS...SUWANNEE...UNION AND FLAGLER. A TORNADO WATCH MEANS THAT TORNADOES ARE POSSIBLE IN AND NEAR THE WATCH AREA. TORNADOES CAN AND DO STRIKE WITH LITTLE NOTICE...REMAIN ALERT FOR THREATENING WEATHER THROUGH THE EVENING. ...THERE WILL BE A RISK OF SEVERE WEATHER ACROSS THE BALANCE OF NORTH FLORIDA INTO THE EVENING HOURS... ON THE WEATHER MAP...A DEEPENING LOW PRESSURE CENTER OVER SOUTHERN ILLINOIS IS MOVING NORTHWARD TOWARD THE GREAT LAKES REGION. TWO FRONTAL SYSTEMS EXTEND SOUTHWARD FROM THE LOW. THE FIRST STRETCHES THROUGH TENNESSEE...ALABAMA...THE WESTERN FLORIDA PANHANDLE INTO THE GULF OF MEXICO. THE SECOND STRETCHES THROUGH WESTERN MISSISSIPPI THROUGH SOUTHCENTRAL LOUISIANA. SEVERE WEATHER...THE AIR MASS AHEAD OF THE FIRST FRONT REMAINS VERY UNSTABLE WITH A LINE OF STRONG TO SEVERE THUNDERSTORMS BEING MAINTAINED ALONG AND JUST IN ADVANCE OF THE FRONT. CONDITIONS ALSO REMAIN FAVORABLE FOR THE DEVELOPMENT OF TORNADOES. TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING...GUSTY WIND AND SMALL HAIL WILL ACCOMPANY THIS LINE OF THUNDERSTORMS. RAINFALL...AS THE MAIN SQUALL LINE TRANSITS THE REGION MOST AREAS WILL EXPERIENCE HEAVY RAINFALL. THE THREAT OF WIDESPREAD FLOODING HAS DIMINISHED...BUT THE THREAT OF LOCAL FLOODING WILL CONTINUE UNTIL THE MAIN SQUALL LINE PASSES. RESIDENTS AND INTERESTS IN SOUTHEAST GEORGIA AND NORTH FLORIDA SHOULD MONITOR LOCAL RADIO...TV...CABLE TV AND NOAA WEATHER RADIO FOR FUTURE STATEMENTS...WATCHES AND POSSIBLE WARNINGS. WEATHER RADIOS WITH ALARM FEATURES SHOULD BE REMAIN ACTIVATED. SPOTTER ACTIVATION IS REQUESTED IN THE WATCH AREAS. ADDITIONAL WEATHER INFORMATION MAY BE OBTAINED ON THE INTERNET ON THE WORLD WIDE WEB AT: HTTP://WWW.UNF.EDU/NWS/JAX (USE LOWER CASE). MOBBS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 7:13 PM EST | Flash Flood Warning | JAX | Appling, Bacon, Jeff Davis | 6 hr |
| Mar 8, 7:21 PM EST | Severe Thunderstorm Warning | JAX | Ware | 59 min |
| Mar 8, 7:25 PM EST | Severe Thunderstorm Warning | JAX | Echols | 60 min |
| Mar 8, 9:21 PM EST | Flash Flood Warning | JAX | Appling, Bacon, Jeff Davis | 4 hr |
| Mar 8, 9:21 PM EST | Flash Flood Warning | JAX | Atkinson, Coffee | 4 hr |
| Mar 9, 12:55 AM EST | Flash Flood Warning | JAX | Appling, Bacon, Coffee, Jeff Davis | 20 min |
| Mar 9, 12:55 AM EST | Flash Flood Warning | JAX | Appling, Bacon, Coffee, Jeff Davis | 7 hr |
| Mar 9, 12:55 AM EST | Flash Flood Warning | JAX | Atkinson | 7 hr |
| Mar 9, 7:50 AM EST | Flash Flood Warning | JAX | Atkinson, Bacon, Coffee, Jeff Davis | 4 hr |
| Mar 9, 7:50 AM EST | Flash Flood Warning | JAX | Appling | 4 hr |
Nearby
Flash Flood Warnings in Georgia, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.